Professor & patients' paper on the solvable biological challenge of ME/CFS: reader-friendly version
Simon McGrath provides a patient-friendly version of a peer-reviewed paper which highlights some of the most promising biomedical research on ME/CFS ...
Discuss the article on the Forums.

Herpes Viruses Medications

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by TheMoonIsBlue, Apr 30, 2011.

  1. TheMoonIsBlue

    TheMoonIsBlue Senior Member

    Messages:
    442
    Likes:
    58
    Are there any other options for treating herpes viruses other than the drugs that are all chemically similar- Acyclovir, famciclovir, valacyclovir and Valganciclovir. All the the "-ovir" drugs I took either caused ADR or it could have been a matter of dosing. But even 1gram of Valtrex I took for a cold sore outbreak made me violently ill and give terrible kidney pain despite drinking copious amounts of water and taking with food. Years ago I was on the full high dose Valtrex treatment for EBV @ 4 grams a day.

    Famvir gave me horrible muscle pains. I took Valcyte in the past as well.

    I am wondering if there is something about all of these "-ovir" drugs which I my body doesn't like.

    Anything else effective against EBV/HHV-6a?
     
  2. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    12,944
    Likes:
    18,296
    Albuquerque
    Hi Moon,

    Another option is Nexavir which is supposed to be effective against HHV6, EBV & CMV. Trouble is it is wickedly expensive. I am about to start it though as it works synergistically with GcMAF.

    Sushi
     
  3. TheMoonIsBlue

    TheMoonIsBlue Senior Member

    Messages:
    442
    Likes:
    58
    Thanks Sushi. I have read about Nexavir but I would probably have to travel to a specialist to get a script. I think Enlander uses it.

    Best of luck with GcMAF and Nexavir!
     
  4. soxfan

    soxfan Senior Member

    Messages:
    861
    Likes:
    454
    North Carolina
    Shushi- please let me know how you are doing on the Nexavir.. the injections were too painful for me. Not the injection itself but the medication. I was sore for 3 days after it..thanks
     
  5. ukxmrv

    ukxmrv Senior Member

    Messages:
    4,133
    Likes:
    3,653
    London
    Have you tried L-Lysine? I've had some limited success with this but luckily can tolerate the 'virs.
     
  6. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    12,944
    Likes:
    18,296
    Albuquerque
    Hi soxfan,

    Sorry to hear that. How were you giving the injections--subcut, IM? And where? I was given a "map" of the body showing where to give them and also a demo by the nurse as to how to give them the least painfully.

    Also, I remember hearing that the lab making it has tweaked it a bit to counter the irritation/pain some were experiencing. I am still trying to get mine. I have to get the script rewritten for the US, then jump through some hoops in hopes of getting insurance coverage.

    Sushi
     
  7. girlinthesnow

    girlinthesnow Senior Member

    Messages:
    271
    Likes:
    144
    Hi soxfan, it might have been the preservative phenols in the Nexavir that made you sore. I had this problem too so reduced the injection to a quarter dose and I'm coping ok with it. Still have a little redness around the injection site but it fades in a few hours unlike the large weal that developed with a 2 ml dose. According to KDM my body should adapt to the phenols and then I can gradually increase the dose.

    It is much cheaper at this dose though!
     
  8. soxfan

    soxfan Senior Member

    Messages:
    861
    Likes:
    454
    North Carolina
    Hi- I do believe you are right about it being something in the Nexavir that made it painful. The injection was not painful at all..my husband gives them to me in the rear. I had Bicillin injections 3 years ago and those needles were 2 inch long and I was never sore afterwards. It started to hurt when he was injecting the medication in. He only injected 1ml instead of the 2ml because I am so sensative to medications.
    I have decided to try the gel form instead and see how that goes. My husband is going to compound it for me and I will start next week when we get all the supplies.

    I can take pain but after that injection I was sore for days. Plus I am thin so the only place on my body really to give the shot is in my butt where I have the most muscle.
    Please keep me posted on how you do with this because I have only found postings that are a few years old on another sight. I will let you know how the gel works out. I was told by Dr. K he doesn't feel it is as effective but I am going to try anyway.
    Thanks for responding!
     
  9. girlinthesnow

    girlinthesnow Senior Member

    Messages:
    271
    Likes:
    144
    Hi again! I did hear some (anecdotal) good news; the manufacturers of Nexavir are changing the formulation gin the next few months so that it won't contain phenols. I hope this is true.
     
  10. soxfan

    soxfan Senior Member

    Messages:
    861
    Likes:
    454
    North Carolina
    That would be great! I was told I should be on this for at least 10 months to a year..
     
  11. coolron33

    coolron33

    Messages:
    14
    Likes:
    0
    I've been told that the ovir drugs are harsh and toxic and to avoid them at all costs. My advice to you is to find a Chinatown near you and start getting acupunture treatments. They will help you much more than the drugs. I have to get the treatments every three weeks and if I don't all of the horrible symptoms return.
     

See more popular forum discussions.

Share This Page